# SDR 98ZZZX3756

- Difficulty date: September 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Propeller: Hartzl HCE4A3A
- System (JASC): 6111 · Propeller Blade Section
- Part: Shield
- Part number: D5133
- Condition: Debonded
- Location: Propeller Blade
- Stage of operation: CL
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

COMPLETE EROSION SHIELD FROM BLADE S/N 811 FLEW OFF THE PROPELLER AT 500 FEET ON TAKEOFF FROM DEN.  PILOT HEARD A LOUD 'BANG' AND FELT VIBRATION FROM LT ENGINE. ON LANDNG, FOUND DEPARTING SHIELD HAD STRUCK LT FUSELAGEOF A/C 251YV PENETRATING IT AND FLYING ACROSS THE CABIN STRIKING THE INNER PASSENGER.  WINDOW ON SEAT 2C.  OTHER FUSELAGE DAMAGE ALSO OCCURRED.  INCIDENT IS UNDER NTSB/FAA INVESTIGATION.
